# SDR ORJA97145

- Difficulty date: September 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N875RA
- Make and model: Doug DC-9-83
- Aircraft serial: 53182
- Engine: Pwa JT8D219
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 798821
- Condition: Fractured
- Location: Compressor
- Part time: 18,826 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ONE FAN BLADE WAS FRACTURED APPROX .5 INCHES ABOVE THE ROOT PLATFORM.  THE FRACTURE SURFACE SHOWED FATIGUE INITIATING AT A NICK ON THE CONVAVE AIRFOIL SIDE OF THE BLADE.  THE FATIGUE PROPAGATED 2.3 INCHES REARWARD BEFORE TERMINATING IN RAPID TENSILE OVERLOAD RESULTING IN THE LIBERATION OF THE BLADE.  THE LIBERATED FAN BLADE CAUSED EXTENSIVE DAMAGE TO THE LOW AND HIGH PRESSURE COMPRESSORS.  (M)
